Community by and for patients to share experiences and recommendations

Why Am I Balding Again Only One Year after Hair Transplant Surgery?

9/25/2011 3:36:35 AM

Question:

It's been only a year since my hair restoration procedure and my hair is getting thinner and thinner. I have none left on the crown in the back. What gives?

Answer:

The first question that comes to mind is whether or not you’ve been medically stabilizing your hair loss. As I’m sure you’re aware, androgenic alopecia (genetic balding) is a progressive condition. Most hair restoration physicians strongly urge their patients to use both Rogaine (minoxidil) and Propecia (finasteride) in conjunction with hair transplant surgery in order to maintain the appearance of density. Rogaine and Propecia are not needed to maintain the permanent, transplanted hair but only to maintain any preexisting hair.

If you have not yet done so, I highly recommend speaking to your hair transplant surgeon about your concerns.

David (TakingThePlunge) Forum Co-Moderator and Editorial Assistant


Comments:

 Add a Comment to this article . Note that all comments are moderated, so will not show immediately
  • *Name:

  • Headline/Title of your comment (50 character limit)
  • Your Email

    (will not be published)

  •  

  • Please keep your comments relevant, links are not permitted within the comment.

  • Inappropriate, or purely promotional comments may be removed.


    Comment on this article:

    All Articles by David

    Sig is still in place, don't show bio - This piece of information will be hidden, it is only to test for correct code!